MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI4510CSFMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted that the stent retriever associated with the incident was returned; we noted that both the implant and introducer sheath were not returned; we observed 1 major kink along the delivery pusher, located 10.5cm proximal of the last warning stripe; we observed no visual damage to the detachment zone, with the lead wires and solder joints intact; we noted that a detachment cycle was not conducted; we noted that further detachment testing could not be conducted due to unreturned implant.Root cause of the reported issue endured by the coil system cannot be definitively determined due to unreturned implant.Upon return of the device, only the delivery pusher and associated stent retriever were delivered.The implant coil was detached from the delivery pusher and was unavailable for analysis.During the analysis of the returned devices, 1 major kink was observed along the delivery pusher, located approximately 10.5cm proximal of the last warning stripe.Additionally, no damage was seen at the detachment zone, with the lead wires and solder joints intact.Moreover, there was no visual indication of a detachment cycle being conducted along the detachment zone.Further device analysis showed that the stent retriever associated with the incident was not damaged.Since the implant was not returned, further detachment testing and analysis could not be conducted.It is unknown if the implant was damaged during the use of the coil system.If the implant had become damaged during the use of the coil system, advancement of the damaged implant could have caused friction through the microcatheter, possibly leading to the premature detachment.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200500352 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "as the physician was pushing the coil back and forth in the aneurysm the coil prematurely detached.He was using an sl-10 micro catheter.He ended up using a trevo stent retriever to snare it out.The location was a left carotid terminus." update 03mar2022 - additional information received from the issuer: "was this the first coil of the procedure, or were there other coils/devices at the treatment site? yes first coil.Will the microcatheter be returning with the coil system for analysis? no micro was the anatomy tortuous at all? it was not tortuous.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key13934925
Report Number3014162263-2022-00010
Device Sequence Number4886796
Product Code HCG
UDI-Device Identifier00818053025143
UDI-Public00818053025143
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberOPTI4510CSFMX
Device Catalogue NumberN/A
Device Lot NumberF200500352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown